MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120412
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 4mm x 12cm galaxy g3 coil was received contained in the decontamination pouch.Visual inspection was performed.No anomalies were observed on the device positioning unit (dpu) or on any other component.The embolic coil component was observed to be outside of the introducer.Further inspection conducted under microscopic magnification revealed that the embolic coil is stretched.A review of manufacturing documentation associated with this lot (30737326) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil condition to prevent such damages from leaving the facility.The issue reported that the delivery wire (dpu) got kinked was not confirmed as it was found undamaged.The position of the dpu within the introducer indicates that the unit's advancement through the introducer was possible.The coil stretching was not originally documented in the complaint, and its exact time of occurrence cannot be determined since no further information was gathered from the customer.It is possible that the coil became stretched during the unit withdrawal due to rotative hemostasis valve (rhv) overtightening or during the post-operative handling of the device.This condition is not considered related to the issue as reported.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Pulling the exposed microcoil through the rhv grommet may damage the coil.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a pediatric endovascular embolization procedure, after the leonis mova microcatheter (sumimoto bakelite) was inserted, coil embolization was initiated.Two (2) 4mm x 12cm galaxy g3 coils (gly120412) from two different lots (30737326 and 30558380) were inserted into the microcatheter and the delivery wires of both coils became kinked inside the microcatheter.It was reported that ¿considering the possibility of non-energized, the coils were immediately retrieved and new coils were used.¿ continuous flush was maintained.The procedure was successfully completed without any negative patient impact.The complaint devices were returned for evaluation and analyses.Based on the result of the product analysis completed on 07-feb-2024, the 4mm x 12cm galaxy g3 coil from lot 30737326 was observed in stretched condition.This meets us fda reporting criteria under 21 crf 803 as a ¿malfunction.¿.

Brand Name
GALAXY G3 4MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18664918
Report Number3008114965-2024-00209
Device Sequence Number8274346
Product Code KRD
UDI-Device Identifier10886704077480
UDI-Public10886704077480
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberGLY120412
Device Lot Number30737326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Initial Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEONIS MOVA MICROCATHETER (SUMIMOTO BAKELITE)
Patient SexUnknown